Alert archive / Oklahoma / Freeze Warnings in 2018
Freeze Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 15, 2018, 3:31 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 16, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 16, 2018, 12:00 AM CDT
- Expired
- Apr 16, 2018, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS74 KTSA 150831 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 331 AM CDT Sun Apr 15 2018 ...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY MORNING... ARZ029-OKZ049-074>076-152130- /O.CAN.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/ /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Sebastian-Pushmataha-Haskell-Latimer-Le Flore- Including the cities of Fort Smith, Antlers, Clayton, Stigler, Wilburton, and Poteau 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... ...FREEZE WARNING FOR THIS MORNING IS CANCELLED... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. The Freeze Warning has been cancelled for this morning. * TEMPERATURE...Overnight lows in the upper 20 to lower 30s are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ ARZ001-002-010-011-019-020-OKZ054>073-152130- /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ /O.CON.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, and McAlester 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Temperatures near or just below freezing are expected this morning. Overnight lows from the mid 20s to near 30 are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ OKZ053-152130- /O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Choctaw- Including the city of Hugo 331 AM CDT Sun Apr 15 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM CDT Monday. * TEMPERATURE...Overnight lows tonight near or just below freezing are expected. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Lacy
3 follow-up statements
897 WWUS74 KTSA 151931 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 231 PM CDT Sun Apr 15 2018 ...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY MORNING... ARZ001-002-010-011-019-020-029-OKZ049-053>076-160345- /O.CON.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 231 PM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT MONDAY... * TEMPERATURE...Temperatures near or just below freezing are expected this morning. Overnight lows from the mid 20s to near 30 are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$
139 WWUS74 KTSA 160207 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 907 PM CDT Sun Apr 15 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161400- /O.CON.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 907 PM CDT Sun Apr 15 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... * TEMPERATURE...Overnight lows from the mid 20s to around 30 are expected tonight. * IMPACTS...The freezing temps tonight could kill plants and and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$
468 WWUS74 KTSA 161408 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 908 AM CDT Mon Apr 16 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161515- /O.EXP.KTSA.FZ.W.0007.000000T0000Z-180416T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 908 AM CDT Mon Apr 16 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed above freezing in most areas so the Freeze Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 15, 3:16 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 15, 3:16 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
316 AM CDT Sun Apr 15 2018
.DISCUSSION...
The unseasonably cold temps thru Monday morning will be main item
of interest in the short term. A rather tranquil work week
weather wise is expected, but big changes are in store for next
weekend.
As suspected last night, cloud cover and winds have helped to keep
temps above freezing over much of the region thru the early
morning hours. Portions of Osage and Pawnee counties in OK and
Benton county AR are near or slightly below freezing at this hour.
Nevertheless, the freezing line will probably sink farther south
by sunrise and affect more of NE OK and NW AR. May cancel the
southern portion of the freeze warning for this morning. As the
large cyclone to our north moves slowly east, we should gradually
lose the lower cloud deck from W to E thru the day. Highs should
be a few degrees warmer than yesterday.
Clearing skies and light winds with the surface ridge overhead
tonight will lead to a highly confident freeze and likely a hard
freeze in several locations tonight. A freeze warning will be
issued for nearly the entire region.
The cold temps will be a distant memory by Tuesday. A warm front
will lift north across the region Monday night, in response to
developing low pressure over the central High Plains ahead of a
progressive and potent upper wave. Highs will be much warmer,
topping out in the upper 70s and low 80s. The upper wave will
slide across the central CONUS midweek, forcing a cold front thru
the region. Warm mid level temps and lackluster moisture
availability will likely maintain dry weather in the warm sector
ahead of the front.
The GFS and ECMWF remain consistent on bringing the next storm
system into the Plains by next weekend. The GFS is more
progressive than the ECMWF, no surprise there. All indications are
that a wet weekend is forthcoming for our area, and have gone with
likely PoPs. The EC and to some degree the GFS solution would
bring much needed widespread soaking rains to the western Plains,
an area that is suffering from severe drought.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 28 61 49 / 0 0 0 0
FSM 52 31 63 47 / 0 0 0 0
MLC 55 30 65 53 / 0 0 0 0
BVO 50 24 60 45 / 0 0 0 0
FYV 46 25 60 45 / 0 0 0 0
BYV 44 27 58 42 / 0 0 0 0
MKO 52 29 61 49 / 0 0 0 0
MIO 46 26 57 43 / 0 0 0 0
F10 53 30 62 52 / 0 0 0 0
HHW 57 33 68 53 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 10 AM CDT this morning for OKZ049-054>076.
Freeze Warning from midnight tonight to 9 AM CDT Monday for
OKZ049-054>076.
AR...Freeze Warning until 10 AM CDT this morning for ARZ001-002-010-
011-019-020-029.
Freeze Warning from midnight tonight to 9 AM CDT Monday for
ARZ001-002-010-011-019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Apr 14, 5:01 PM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Sat Apr 14 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Sat Apr 14 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Ongoing...gradually diminishing after sunset. DISCUSSION... Northwesterly winds will continue to gust 25 to 35 mph through the early evening hours before slowly diminishing overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty winds will continue on Sunday with frequent gusts of 20 to 30 mph. The winds will increase again on Tuesday ahead of the next storm system. This system is expected to pass through the region dry. A higher chance of thunderstorms returns for late next week. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.